Hail, Scurry
- When
- June 19, 5:10 AM CST to 5:20 AM CST
- Where
- Scurry County, 0.69 mi N of Winston
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.710, -100.920
Nickel to quarter sized hail fell in Snyder.
A mid-level disturbance tracked eastward across portions of west Texas. The combination of this feature and abundant moisture aided in the development of a mesoscale convective complex.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A mid-level disturbance tracked eastward across portions of west Texas. The combination of this feature and abundant moisture aided in the development of a mesoscale convective complex. Strong to severe thunderstorms produced hail and significant rains, as the system moved southeastward across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 19, 3:26 AM CST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 AM CDT THU JUN 19 2008 .DISCUSSION... MCS LOCATED EAST OF THE CAPROCK CONTINUES TO PROPAGATE SOUTHEASTWARD INTO THE BIG COUNTRY. OTHER WEAKER CLUSTER OF THUNDERSTORMS OVER LUB CWA HAS BEEN EXPANDING SOUTHWESTWARD OVER THE LAST FEW HOURS. ISOLATED STORMS HAVE EVEN DEVELOPED AS FAR SOUTH AS ANDREWS COUNTY. OUTFLOW BOUNDARY FROM THE MCS HAS JUST PUSH THROUGH KLBB AND IS SLIGHTLY INTENSIFYING THE STORMS AS IS MOVES SOUTHWARD. CURRENT THINKING IS THAT THIS BOUNDARY WILL CONTINUE SOUTHWARD INTO THE PERMIAN BASIN AND LEAD TO WEAK THUNDERSTORMS POSSIBLY AS FAR SOUTH AS JUST NORTH OF THE TRANS PECOS REGION THROUGH MORNING. BRIEF GUSTY WINDS AND LOCALIZED RAINFALL AMOUNTS UP TO A FEW TENTHS WILL BE POSSIBLE WITH THESE STORMS. THUNDERSTORM INITIATION THIS AFTERNOON SHOULD BEGIN IN THE DAVIS MOUNTAINS AND CONTINUE NORTHWARD ALONG MOISTURE CONVERGENCE ZONE THROUGH SE NEW MEXICO...UPPER TRANS PECOS...AND WESTERN PERMIAN BASIN. ANOTHER CONCERN TODAY WILL BE WHERE THE AFOREMENTIONED OUTFLOW BOUNDARY ENDS UP TODAY. THIS COULD BE AN ADDITIONAL LOCATION FOR CONVECTION TO FIRE FROM. MODELS HAVE CONTINUED TO INDICATE A MCS DEVELOPING OVERNIGHT OUT OF NEW MEXICO AND TRACKING SOUTHEASTWARD. INCONSISTENCIES ARISE IN THE TRACK OF THIS FEATURE. WHILE PRECIP OUTPUT TAKES MORE OF A SOUTHEASTERLY TRACK AND JUST CLIPS THE NE FRINGE OF THE CWA...BULK SHEAR VECTORS/CORFIDI VECTORS INDICATE A MORE SOUTHERLY TRACK. SO DECIDE WITH A MIX WHICH WOULD BE HIGHEST POPS OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. AS WITH THE LAST MCS TO MOVE THROUGH THE AREA...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE AS MODERATE INSTABILITY AND SUFFICIENT SHEAR IS EXPECTED. YESTERDAYS 00Z UPPER AIR SOUNDING AND MODEL SOUNDINGS CONTINUE TO SHOW INCREASING MOISTURE THROUGH THE COLUMN THIS AFTERNOON AND TONIGHT AND THUS MODERATE RAINFALL AMOUNTS WILL ALSO BE POSSIBLE. THIS INCREASED RAINFALL POTENTIAL PATTERN IS EXPECTED TO CONTINUE THROUGH THE WEEKEND. UPPER LEVEL RIDGE WILL WEAKEN SOMEWHAT AND SAG SOUTHWESTWARD ALLOWING FOR SHORTWAVES TO IMPACT THE AREA. OVERNIGHT MCS DEVELOPMENT IS POSSIBLE ON A DAILY BASIS THROUGH SUNDAY MORNING. TEMPERATURES IN THE MEANTIME WILL LIKELY BE MILDER THAN PREVIOUSLY EXPECTED...MORE ALONG THE LINES OF LOW TO MID 90S RATHER THAN NEAR 100 FOR MUCH OF THE AREA. INCREASED MOISTURE AND MORE UPSLOPE ALONG WITH DECREASING HEIGHTS WILL BE THE CONTRIBUTING FACTORS TO THIS. LOOKING INTO NEXT WEEK...UPPER LEVEL RIDGE WILL BUILD BACK EASTWARD CLOSER TO THE AREA BUT STILL APPEAR TO BE IN A MORE ACTIVE PATTERN AND THEREFORE POSSIBLY INCREASED RAINFALL CHANCES. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 97 71 94 71 / 20 40 20 20 CARLSBAD NM 105 68 98 68 / 20 30 20 20 DRYDEN TX 101 72 97 72 / 10 20 10 10 FORT STOCKTON TX 104 72 98 72 / 20 30 20 10 GUADALUPE PASS TX 99 66 93 67 / 20 20 10 20 HOBBS NM 101 66 95 66 / 20 40 20 30 MARFA TX 98 61 94 64 / 20 10 20 10 MIDLAND INTL AIRPORT TX 99 71 96 70 / 20 30 20 20 ODESSA TX 100 71 96 70 / 20 30 20 20 WINK TX 107 73 103 72 / 20 30 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 77/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 529 AM CDT THU JUN 19 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 529 AM CDT THU JUN 19 2008 /429 AM MDT THU JUN 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT... ESPECIALLY ACROSS SOUTHEASTERN NEW MEXICO... THE TRANS PECOS... AND THE PERMIAN BASIN. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN PARTICULARLY FOR THE NORTHEAST PERMIAN BASIN/WESTERN LOW ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT ALONG AND NORTH OF A VAN HORN TO BIG LAKE LINE. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND OR LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING GENERALLY NORTH OF A HOBBS... MIDLAND... TO BIG LAKE LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 514 AM CDT THU JUN 19 2008 TXZ048-191115- SCURRY- 514 AM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN AND CENTRAL SCURRY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF DERMOTT AT 514 AM CDT...MOVING SOUTHEAST AT 25 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR WEST TEXAS.
The Lubbock radar (KLBB), 134 km away, was scanning. The volume nearest the first event began at 11:10 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Nickel to quarter sized hail fell in Snyder.
Nickel sized hail fell north of Fort Stockton between Farm to Market Road 1053 and Texas State Highway 18.
Nickel to golfball sized hail fell in the city of Fort Stockton.
Power poles southwest of Lamesa were snapped by strong thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119225, 119222, 119223, 119226.